Author Topic: Hair loss and klonopin withdrawal  (Read 4437 times)

[Buddie]

Hair loss and klonopin withdrawal
« on: February 09, 2011, 11:10:44 pm »
 HELLO

 I'VE TAPERED OFF OF 4MG KLONOPIN AND HAVE BEEN BENZO FREE FOR 3 MONTHS. I TOOK BENZO'S FOR 13 YEARS AND I AM FINALLY OFF OF THEM NOW BUT ABOUT 3 WEEKS AGO MY HAIR STARTED FALLING OUT ALL OVER. I WENT TO A DERMATOLOGIST AND SHE DIAGNOSED ME WITH TELOGEN EFFLUVIUM, WHICH MEANS THAT THE STRESS FROM THE WITHDRAWAL CAUSED MY HAIR TO SHED. JUST WONDERING IF ANYBODY ELSE HAD OR HAS THIS PROBLEM? WHEN DID IT GROW BACK? DID IT START TO SHED DURING YOUR WITHDRAWAL OR A FEW MONTHS AFTER?
    THIS IS AN ANNOYING PROBLEM BUT I AM GRATEFUL TO BE BENZO FREE, THANKS
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #1 on: February 09, 2011, 11:13:11 pm »
Hi [...],

Many members have experienced hair loss, this is typical.  My feeling is the whole process effects the endocrine system (thyroid) which can cause hair loss.  No worries okay, it will grow back.  ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #2 on: February 09, 2011, 11:19:44 pm »
Thanks  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #3 on: February 09, 2011, 11:21:49 pm »
Yes, this happened to me too but it's growing back now, some have said that it even grows back thicker  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #4 on: February 09, 2011, 11:24:41 pm »
THAT'S GOOD NEWS!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #5 on: February 09, 2011, 11:25:16 pm »
Yes, this happened to me too but it's growing back now, some have said that it even grows back thicker  :)

Next thing you know they Big Pharma will be marketing benzo's for hair restoration.  :P
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #6 on: February 09, 2011, 11:30:47 pm »
Hi,

This happened to me too. It has all since grown back. :) I have seen this happen to ladies and men. It doesn't seem to discriminate.


Give it some time, it will work itself out.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #7 on: February 10, 2011, 03:19:13 am »
Hello [...],

I saw your question and put together some information that might be helpful. I am the type of person who seeks to know what is happening and why, it brings comfort to me. I hope it does the same for you.


“The Accidental Addict” by Di Porritt & Di Russell, 2006

Hair

“Hair can become dull and lifeless. Even worse, it thins or falls out by the handful, although this is uncommon.”


I had hair loss during my taper and it has now started to grow back.

I hope this is helpful,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #8 on: February 10, 2011, 03:29:06 am »
Hi, yes I had hair loss, and breakage. I cut my hair and that made it look like there was more of it. I still find my hair everywhere but at least not losing nearly as much. I dont think there is any part of body this doesnt affect. I also lost most of my eyelashes but they are coming back too.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hair loss and klonopin withdrawal
« Reply #9 on: February 10, 2011, 04:29:50 am »
I had a lot of hair loss early in my tapering, but it didn't last long.  It's now growing back even thicker, and also regaining much of its colour. Don't worry...it will grow back. :)

Kat


Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.